Alert archive / Vermont / River Flood Warnings in 2010
River Flood Warning 2, NWS Burlington, VT
NWS Burlington, VT issued this river flood warning at Mar 23, 2010, 6:31 AM EDT for Rutland County, Vermont. It took effect at Mar 23, 2010, 12:30 PM EDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2010, 6:31 AM EDT (10:31 UTC)
- In effect from
- Mar 23, 2010, 12:30 PM EDT
- Expired
- Mar 24, 2010, 7:47 PM EDT
- In force
- 31 hr
- Issued by
- NWS Burlington, VT
- Flood severity
- Moderate
County Rutland County, VT
The radar
The Burlington radar (KCXX), 104 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Otter Creek at Center Rutland (CENV1).
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04282000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this river flood warning went out at Mar 23, 5:11 AM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Mar 23, 5:11 AM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
511 AM EDT TUE MAR 23 2010
.SYNOPSIS...
A LOW PRESSURE AREA OVER PENNSYLVANIA TODAY WILL MOVE NORTHEAST
INTO SOUTHERN NEW ENGLAND EARLY TONIGHT...AND THEN INTO THE
CANADIAN MARITIMES WEDNESDAY AFTERNOON. A WEAK RIDGE OF HIGH
PRESSURE WILL BUILD INTO THE NORTH COUNTRY WEDNESDAY NIGHT AND
THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 510 AM EDT TUESDAY...CURRENT TRENDS SUGGESTING SOME
MODERATE TO HEAVY RAINFALL THIS MORNING...WITH LIGHTER AMOUNTS
THIS AFTERNOON. TEMPERATURES WILL NOT RISE VERY MUCH TODAY FROM
CURRENT READINGS GIVEN CLOUD COVER AND RAINFALL. HAVE GONE A BIT
BELOW MOS GUIDANCE FOR TODAY ON MAX TEMPERATURES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
AS OF 510 AM EDT TUESDAY...EXPECTING RAIN SHOWERS TO CONTINUE
INTO TONIGHT...BUT WILL CHANGE TO SNOW SHOWERS...MAINLY AFTER
MIDNIGHT AS COLDER AIR ALOFT MOVES INTO THE REGION. EXPECTING
SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES OVER THE HIGHER
TERRAIN...AND A DUSTING TO 1 INCH IN VALLEY LOCATIONS LATE TONIGHT.
SNOW SHOWERS TO LINGER INTO WEDNESDAY MORNING...BEFORE CLEARING
SKIES DEVELOP WEDNESDAY AFTERNOON. EXPECTING CLEAR SKIES WEDNESDAY
NIGHT WITH TEMPERATURES FALLING INTO THE 20S. FOR THURSDAY...GFS
MODEL LOOKS A BIT TOO FAST IN BRINGING COLD FRONT INTO THE REGION
LATE THURSDAY AFTERNOON...ALONG WITH SOME PRECIPITATION. HAVE GONE
WITH THE DRIER ECMWF MODEL FOR THURSDAY ...WHICH KEEPS COLD FRONT
AND PRECIPITATION NORTH OF THE REGION DURING THE DAY ON THURSDAY.
THE ECMWF MODEL HAS BEEN VERY CONSISTENT THE PAST SEVERAL DAYS IN
SHOWING A DRY DAY FOR THURSDAY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 315 AM EDT TUESDAY...FAIRLY QUIET EXTENDED FORECAST
BEGINNING THURSDAY NIGHT AND OUT THROUGH MONDAY. MOST SIGNIFICANT
CHANCE FOR PRECIPITATION LOOKS TO BE JUST BEYOND THE 8 DAY
FORECAST. HAVE MENTIONED SLIGHT CHANCE FOR SNOW SHOWERS THURSDAY
NIGHT AS A BACKDOOR COLD FRONT DROPS SOUTH OUT OF CANADA. THEN
COLD CANADIAN HIGH PRESSURE WILL RIDGE INTO THE REGION FROM THE
NORTHEAST AND REMAIN THROUGH SUNDAY NIGHT. ON MONDAY A LOW
PRESSURE SYSTEM WILL PASS FROM MID ATLANTIC REGION ALONG SOUTHERN
NEW ENGLAND COAST. LOOKS LIKE THIS WILL BE OUR BEST CHANCE FOR
PRECIPITATION...MAINLY ACROSS OUR SOUTHERN ZONES...ON THE
PERIPHERY OF THIS STORM ON MONDAY NIGHT INTO TUESDAY. THIS IS
STILL VERY FAR OUT IN THE FORECAST PERIOD THOUGH...THEREFORE
FORECASTER CONFIDENCE IS MINIMAL.
&&
.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
THROUGH 06Z WEDNESDAY...CONDITIONS WILL CONTINUE TO BE IN THE
IFR/LIFR CATEGORY AS LARGE AREA OF PRECIPITATION AND LOW
CEILINGS MOVES INTO THE REGION. THESE CONDITIONS WILL LAST THROUGH
ABOUT 14Z BEFORE CEILINGS AND VISIBILITIES RISE INTO THE IFR/MVFR
CATEGORIES AND REMAIN THERE THROUGH ABOUT 00Z. THEN CONDITIONS
SLOWLY IMPROVE AND PRECIP BEGINS TO TAPER OFF AROUND 00Z WITH
CEILINGS REMAINING IN THE MVFR CATEGORY. LOW LEVEL WIND SHEAR
WILL ALSO EXIST OVER MUCH OF THE AREA THROUGH ABOUT 12Z.
OUTLOOK 06Z WEDNESDAY THROUGH SATURDAY...
06Z WED THROUGH 18Z WED...WIDESPREAD IFR/MVFR AS RAIN TAPERS TO
SHRAS AND/OR -SHSN.
18Z WED THRU 18Z THU...MAINLY VFR W/WEAK HIGH PRESSURE.
18Z THU THRU 06Z FRI...MAINLY VFR THOUGH WITH A PERIOD OF
IFR/MVFR IN SHSN/POSSBL SQ WITH ARCTIC FRONTAL PASSG.
06Z THU THRU END OF PERIOD...MAINLY VFR WITH HIGH PRESSURE.
&&
.HYDROLOGY...
AS OF 510 AM EDT TUESDAY...HAVE CONTINUED THE FLOOD WATCH THROUGH
WEDNESDAY MORNING. A LOOK AT HYDROGRAPHS EARLY THIS MORNING SHOW
SOME SHARP RISES ON THE OTTER CREEK AT CENTER RUTLAND VERMONT...AS
WELL AS THE MAD RIVER AT MORETOWN VERMONT...AND ALSO AT PUTNAM
CREEK AT CROWN POINT NEW YORK. ALL RIVERS REMAIN BELOW FLOOD STAGE
AT THIS TIME. WE WILL CONTINUE TO CLOSELY MONITOR THESE RIVER
LEVELS THROUGH THE DAY.
&&
.EQUIPMENT...
THE TEMPERATURE AND DEW POINT SENSORS AT THE AUTOMATED SURFACE
OBSERVING SYSTEM (ASOS) AT THE MORRISVILLE-STOWE STATE AIRPORT (KMVL)
ARE OUT OF SERVICE AT THIS TIME. OUR ELECTRONIC TECHNICIANS WILL
LIKELY ATTEMPT REPAIRS AT THIS SITE LATER TODAY.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR VTZ002-005-006-
008>012-016>019.
NY...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR NYZ028>031-034-035.
&&
SYNOPSIS...WGH
NEAR TERM...WGH
SHORT TERM...WGH
LONG TERM...NEILES
AVIATION...NEILES
HYDROLOGY...WFO BTV
EQUIPMENT...WFO BTVHazardous weather outlook, Mar 23, 3:32 AM EDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 332 AM EDT TUE MAR 23 2010 NYZ028>031-034-035-VTZ002-005-006-008>012-016>019-240745- EASTERN CLINTON-SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN- WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-WESTERN FRANKLIN- WESTERN CHITTENDEN-LAMOILLE-WASHINGTON-WESTERN ADDISON-ORANGE- WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON-EASTERN RUTLAND- 332 AM EDT TUE MAR 23 2010 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ026-027-087-VTZ001-003-004-007-240745- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- GRAND ISLE-ORLEANS-ESSEX-CALEDONIA- 332 AM EDT TUE MAR 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...NORTHEAST VERMONT AND NORTHWEST VERMONT. .DAY ONE...TODAY AND TONIGHT. RAIN...WHICH WILL BE HEAVY AT TIMES TODAY MAY CHANGE TO SNOW SHOWERS OVERNIGHT BEFORE ENDING. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 8:52 AM EDT | Areal Flood Advisory | BTV | Addison, Chittenden, Orange, Rutland, Washington, Windsor | 6 hr |
| Mar 23, 9:41 AM EDT | Areal Flood Warning | BTV | Washington | 9 hr |
| Mar 23, 11:20 AM EDT | River Flood Warning | BTV | Orleans | 17 hr |
| Mar 23, 12:09 PM EDT | Areal Flood Advisory | BTV | Caledonia | 6 hr |
| Mar 23, 3:00 PM EDT | Areal Flood Warning | BTV | Caledonia | 6 hr |
| Mar 23, 6:29 PM EDT | Areal Flood Advisory | BTV | Chittenden | 13 hr |
| Mar 23, 6:47 AM EDT | Areal Flood Warning | BTV | Essex | 6 hr |
| Mar 23, 8:41 AM EDT | Areal Flood Warning | BTV | Essex | 6 hr |
| Mar 23, 9:46 AM EDT | River Flood Warning | BTV | Clinton, Essex | 9 hr |
| Mar 23, 2:48 PM EDT | Areal Flood Warning | BTV | Essex | 4 hr |
Nearby
River Flood Warnings in Vermont, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.